MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE LP 150CM; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TURNPIKE LP 150CM; CATHETER, PERCUTANEOUS
Catalog Number 5639
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that: "i was retrograde through a septal collateral into the distal rca.The turnpike stalled.I tried to remove the catheter and realized the shaft had broken approximately 12cm from the tip.I was able to retrieve the broken device.No harm came to the patient.The broken device was sent to supply to escalate the incident." additional information: "turnpike stalled it wasn't stuck.I was retrograde through a lad septal into distal rca with tp.Pilot 200 wire knuckled through tp into mid rca.Shaft separated about 12cm from tip.I was able to trap the distal shaft with a balloon in a guidliner passed on a separate wire.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).One-unit of turnpike was returned to teleflex for evaluation in two pieces.Blood particulates were noted on the unit.Unit was decontaminated and inspected.1st piece measurement (shaft to distal tip): 11.6 cm.2nd piece measurement (shaft to shaft distal - point of separation): 130.5 cm.Severe shaft damages were observed along the length of the shaft for piece 1.Damages include excess torque damage, kinks, and coil damages.Turnpike was locked onto the guidewire.A dhr review was completed for lot 73b2401018, and no issues or nonconformities were noted.Case details were reviewed.Damages are likely to have occurred during use in the procedure when torqued against resistance.The ifu states the following warning and precaution: never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by f luoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.Do not rotate the catheter more than two (2) consecutive 360 rotations in either direction if the distal tip is not also rotating and advancing, as it may result in separation of the catheter, damage to the catheter, or vessel injury exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage, bending, or kinking.Additional information was requested.A response was received.Turnpike was used in a retrograde case from lad septal to distal rca.Pilot wire knuckled through turnpike into mid rca.Shaft separated.The distal shaft was trapped with a balloon in the guideliner.The piece was removed.Small septal perforation was noted but inconsequential.Procedure was successful.Patient is well.Based on product evaluation, excessive torquing would lead to severe shaft damages and/or separation.A manufacturing record review was completed and no related nonconformances were found.Based on the information, the most likely root cause of the issue is user error.The der process will continue to monitor for any similar events.

Brand Name
TURNPIKE LP 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19952563
Report Number2134812-2024-00034
Device Sequence Number8966890
Product Code DQY
UDI-Device Identifier10841156100698
UDI-Public(01)10841156100698(11)240227(17)260227(10)73B2401018(21)
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2026
Device Catalogue Number5639
Device Lot Number73B2401018
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexUnknown